Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 22, NWS Des Moines, IA

March 30, 2005Dallas County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 30, 2005, 12:55 PM CST for Dallas County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2005, 12:55 PM CST (18:55 UTC)
Expired
Mar 30, 2005, 1:45 PM CST
In force
50 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Dallas County, IA

The radar

The Des Moines radar (KDMX), 25 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:40 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2005-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2005-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 301855
SVRDMX
IAC049-301945-
/O.NEW.KDMX.SV.W.0022.050330T1855Z-050330T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1255 PM CST WED MAR 30 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DALLAS COUNTY IN CENTRAL IOWA.

* UNTIL 145 PM CST.

* AT 1253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ADEL...OR 17 MILES WEST OF DES MOINES...AND MOVING NORTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR WAUKEE BY 100 PM CST.

THE LOCATION OF VAN METER IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

LAT...LON 4152 9410 4152 9382 4175 9383 4174 9406

$$

DONAVON
1 follow-up statement
000 
WWUS53 KDMX 301917
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
117 PM CST WED MAR 30 2005

IAC049-301927-
/O.CAN.KDMX.SV.W.0022.000000T0000Z-050330T1945Z/
DALLAS IA-
117 PM CST WED MAR 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY HAS
BEEN CANCELLED...

AT 113 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...CONTACT THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES AT 1-800-759-9276.

LAT...LON 4152 9410 4152 9382 4175 9383 4174 9406

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:34 AM CST, 9 hours 21 minutes earlier.

Area forecast discussion, Mar 30, 3:34 AM CST, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CST WED MAR 30 2005

.DISCUSSION...
PRIMARY CONCERN WL BE CONVECTIVE TRENDS AND SVR POTENTIAL TDA
FOLLOWED BY WND AND LINGERING PCPN TNGT.  CURRENT SITUATION HAS
POTENT SHRT WV LIFTING ACRS KS WITH 110+KT SPEED MAX ROUNDING TROF
INTO OH VLY.  UPR LVL DVRG AHD OF TROF AND IN LEFT EXIT RGN OF JET
SEGMENT AIDING UVM ACRS MO RVR VLY.  XPC CONVECTION TO CONT
EXPANDING THIS MRNG ACRS IA.  FIRST AREA OF CONCERN WL BE WRN SXNS.
QG FORCING MAX OVR NE AND LOBE INTO MO WL LIFT INTO IA SHRTLY ALG
WITH NEGATIVE H7/H5 THETA-E LAPSE RATES ADVECTING NWD AS WELL.  SOME
THETA-E ADVCTN FM SIOUXLAND INTO MN...BUT MOST OF FORCING APPRS TO
BE KINEMATIC AND ASSOCD WITH STG FRONTOGENETICAL RESPONSE AREA ON
ERN FRINGE OF DEFORMATION ZN.  THIS PCPN AREA SHOULD EXPAND AND WORK
ITS WAY EWD ACRS NWRD 2/3RDS OF IA TDA.

LOOKING FOR RAPID CONVECTIVE DVLPMT FARTHER E THIS MRNG.  08Z SFC
ANLYS PLACES SFC LOW BTWN KRSL-KSLN AND MDLS BRING LOW TO FAR SERN
CORNER OF NE JUST AFT 15Z.  NAM ERODES CIN BY 15Z ACRS SWRN IA WITH
MLCAPES AOA 600 J/KG...BUILDING TO AOA 1000 J/KG BY 18Z OVR ERN IA.
THIS LOOK RESONABLE GIVEN MLCAPES ARE ALREADY AOA 500 J/KG APCHG MO
RVR WITH CIN DOWN TO 75 J/KG...AND LTL CLOUD COVER S.  SHEAR WL BE
THE ONLY QUESTION.  DEEP AND SHALLOW SHEAR ADEQUATE AT INITIATION
FOR SUPERCELLS AND TORNADOES...BUT QUICKLY PUSHES EWD OUT OF FA BY
18Z SO SVR WINDOW LOOKS FAIRLY SMALL.  LCL/LFC VALUES SEEM HIGH TOO
SO ALTHOUGH THERE COULD BE AN ISOLD TORNADO...OUR BEST THREAT MAY BE
HAIL AND WIND.  TEMP WISE...AGN STAYED AOA HIGH END OF GUIDANCE
WHICH IS GENERALLY NAM MOS.

BECAUSE OF THIS THINKING...IOWA SVR WX AWARENESS WEEK TORNADO DRILL
AND ASSOCD WATCH AND WRNG TESTS WL BE POSTPONED TIL TMRW.  SAME
TIMES AS SCHEDULED FOR TDA.

XPC DEFORMATION ZN PCPN TO LINGER ACRS FA THRU MUCH OF
NIGHT...SPCLLY NERN HLF SO HAVE RAISED POPS THRU CHC...LIKELY AND
CATEGORICAL CATEGORIES FM S-N.  EVEN HELD SLGT CHCS INTO FAR NERN
PTNS EARLY TMRW.  WND WISE...NICE ISALLOBARIC COUPLET INDICATED ACRS
SFC FEATURES ATTM AND THIS SHOULD CROSS FA TNGT.  ONLY THING HOLDING
BACK ADVY WL BE ONGOING PCPN AND UVM WHICH COULD TEMPER FCST MIXING
SOMEWHAT.  WENT WITH HIGHER NAM MOS VALUES FOR WNDS.

LTL WX IN LATER PDS BUT DID ADD MENTION OF SLGT CHCS THU NGT AS WEAK
NW FLOW SHRT WV DROPS DOWN MO VLY.  FOLLOWED BLEND OF GUIDANCE WITH
TNGT THRU FRI WITH FOLLOWING XCPTNS...FCST SOUNDINGS WITH MIXING
SUGGEST NUDGE TWRD HIGHER END OF GUIDANCE THU...AND LOWER END FRI.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SMALL
Hazardous weather outlook, Mar 30, 5:39 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
539 AM CST WED MAR 30 2005

IAZ007-017-026>028-037>039-048>050-059>062-072>075-082>086-093>097-
311200-
APPANOOSE-BLACK HAWK-BREMER-BUTLER-CERRO GORDO-CLARKE-DALLAS-DAVIS-
DECATUR-FRANKLIN-GRUNDY-HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION-
MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-UNION-WAPELLO-
WARREN-WAYNE-WORTH-
539 AM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ABOUT THE SOUTHEAST HALF OF
IOWA...ALONG AND EAST OF A MOUNT AYR...TO ADEL...TO MASON CITY LINE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE LATE MORNING HOURS AND THEN BECOME MORE WIDESPREAD BY
AFTERNOON.  SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.  AN ISOLATED TORNADO IS ALSO POSSIBLE.

THUNDERSTORMS SHOULD END WITH ONLY SHOWERS ANTICIPATED DURING THE
EVENING HOURS...BUT WEST TO NORTHWEST WINDS WILL INCREASE AND
CONTINUE OVERNIGHT.  SUSTAINED WINDS MAY REACH FROM 20 TO 30 MPH
WITH GUSTS TO 40 MPH...AND LOCALLY HIGHER SPEEDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINDY CONDITIONS WILL CONTINUE INTO THURSDAY WITH NORTHWEST
WINDS OF 20 TO 30 MPH...AND GUSTS AGAIN TO 40 MPH OR HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY DURING THE LATE MORNING AND
AFTERNOON HOURS.

IAZ004>006-015-016-023>025-033>036-044>047-057-058-070-071-081-092-
311200-
ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE-
GUTHRIE-HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-
TAYLOR-WEBSTER-WINNEBAGO-WRIGHT-
539 AM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ABOUT THE NORTHWEST HALF OF
IOWA...ALONG AND WEST OF A BEDFORD...TO BOONE...TO FOREST CITY.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AND
THEN BECOME MORE WIDESPREAD BY LATE MORNING.  A FEW OF THE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THE THREAT OF THUNDERSTORMS SHOULD END BY AFTERNOON WITH ONLY SHOWERS
ANTICIPATED INTO THE EVENING HOURS.  HOWEVER WEST TO NORTHWEST
WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE OVERNIGHT.
SUSTAINED WINDS MAY REACH FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH...
AND LOCALLY HIGHER SPEEDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINDY CONDITIONS WILL CONTINUE INTO THURSDAY WITH NORTHWEST
WINDS OF 15 TO 25 MPH...AND GUSTS TO 35 MPH OR HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

SMALL

In the hours before

Local storm report, Mar 30, 10:50 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 AM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     HAIL             1 WNW MOUNT AYR MUNICIP 40.71N 94.25W
03/30/2005  0.75 INCH        RINGGOLD           IA   TRAINED SPOTTER

&&

DREESE
Local storm report, Mar 30, 11:21 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1121 AM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     HAIL             4 NW DES MOINES         41.63N 93.67W
03/30/2005  1.00 INCH        POLK               IA   TRAINED SPOTTER

&&

DREESE
Local storm report, Mar 30, 11:31 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1131 AM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     HAIL             DES MOINES              41.58N 93.62W
03/30/2005  0.88 INCH        POLK               IA   AMATEUR RADIO

            NICKEL HAIL AT ARMY POST ROAD DES MOINES

&&

DREESE
Special weather statement, Mar 30, 12:42 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1242 PM CST WED MAR 30 2005

IAZ004>005-015-023-033>034-044>045-057-070-081-092
-301945-
ADAMS IA-AUDUBON IA-CALHOUN IA-CARROLL IA-CASS IA-
CRAWFORD IA-EMMET IA-KOSSUTH IA-PALO ALTO IA-
POCAHONTAS IA-SAC IA-TAYLOR IA-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 103 FOR THE FOLLOWING AREAS

IN IOWA THIS CANCELS 12 COUNTIES

IN NORTH CENTRAL IOWA

KOSSUTH

IN NORTHWEST IOWA

EMMET                 PALO ALTO             POCAHONTAS

IN SOUTHWEST IOWA

ADAMS                 CASS                  TAYLOR

IN WEST CENTRAL IOWA

AUDUBON               CALHOUN               CARROLL
CRAWFORD              SAC

THIS INCLUDES THE CITIES OF...ESTHERVILLE...POCAHONTAS...
BEDFORD...SAC CITY...CARROLL...ROCKWELL CITY...ATLANTIC...
AUDUBON...DENISON...ALGONA...CORNING AND EMMETSBURG

IAZ028-039-050-062-075-085>086-096>097-302200-
APPANOOSE IA-BLACK HAWK IA-BREMER IA-DAVIS IA-
MAHASKA IA-MONROE IA-POWESHIEK IA-TAMA IA-WAPELLO IA-

TORNADO WATCH NUMBER 104 REMAINS VALID UNTIL 4 PM CST FOR THE
FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 9 COUNTIES

IN CENTRAL IOWA

POWESHIEK             TAMA

IN NORTHEAST IOWA

BLACK HAWK            BREMER

IN SOUTH CENTRAL IOWA

APPANOOSE             MAHASKA               MONROE

IN SOUTHEAST IOWA

DAVIS                 WAPELLO

THIS INCLUDES THE CITIES OF...GRINNELL...ALBIA...BLOOMFIELD...
WATERLOO...WAVERLY...OTTUMWA...OSKALOOSA...CENTERVILLE AND TAMA

IAZ006>007-016>017-024>027-035>038-046>049-058>061-071>074-082>084-093>095-302000-
ADAIR IA-BOONE IA-BUTLER IA-CERRO GORDO IA-CLARKE IA-
DALLAS IA-DECATUR IA-FRANKLIN IA-GREENE IA-GRUNDY IA-
GUTHRIE IA-HAMILTON IA-HANCOCK IA-HARDIN IA-
HUMBOLDT IA-JASPER IA-LUCAS IA-MADISON IA-MARION IA-
MARSHALL IA-POLK IA-RINGGOLD IA-STORY IA-UNION IA-
WARREN IA-WAYNE IA-WEBSTER IA-WINNEBAGO IA-WORTH IA-
WRIGHT IA-

SEVERE THUNDERSTORM WATCH NUMBER 103 REMAINS VALID UNTIL 2 PM CST
FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 30 COUNTIES

IN CENTRAL IOWA

BOONE                 DALLAS                GRUNDY
HAMILTON              HARDIN                JASPER
MARSHALL              POLK                  STORY
WEBSTER

IN NORTH CENTRAL IOWA

BUTLER                CERRO GORDO           FRANKLIN
HANCOCK               HUMBOLDT              WINNEBAGO
WORTH                 WRIGHT

IN SOUTH CENTRAL IOWA

CLARKE                DECATUR               LUCAS
MADISON               MARION                RINGGOLD
UNION                 WARREN                WAYNE

IN SOUTHWEST IOWA

ADAIR

IN WEST CENTRAL IOWA

GREENE                GUTHRIE

THIS INCLUDES THE CITIES OF...EAGLE GROVE...NORTHWOOD...
HUMBOLDT...NEWTON...DES MOINES...MASON CITY...MOUNT AYR...
OSCEOLA...JEFFERSON...LAMONI...CHARITON...CRESTON...BOONE...
FORT DODGE...GARNER...IOWA FALLS...PARKERSBURG...FOREST CITY...
AMES...INDIANOLA...CORYDON...GRUNDY CENTER...MARSHALLTOWN...
KNOXVILLE...HAMPTON...WINTERSET...GREENFIELD...GUTHRIE CENTER...
ADEL AND WEBSTER CITY

MYERS
Special weather statement, Mar 30, 12:42 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1242 PM CST WED MAR 30 2005

IAZ004>005-015-023-033>034-044>045-057-070-081-092-301945-
ADAMS IA-AUDUBON IA-CALHOUN IA-CARROLL IA-CASS IA-
CRAWFORD IA-EMMET IA-KOSSUTH IA-PALO ALTO IA-
POCAHONTAS IA-SAC IA-TAYLOR IA-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 103 FOR THE FOLLOWING AREAS

IN IOWA THIS CANCELS 12 COUNTIES

IN NORTH CENTRAL IOWA

KOSSUTH

IN NORTHWEST IOWA

EMMET                 PALO ALTO             POCAHONTAS

IN SOUTHWEST IOWA

ADAMS                 CASS                  TAYLOR

IN WEST CENTRAL IOWA

AUDUBON               CALHOUN               CARROLL
CRAWFORD              SAC

THIS INCLUDES THE CITIES OF...ESTHERVILLE...POCAHONTAS...
BEDFORD...SAC CITY...CARROLL...ROCKWELL CITY...ATLANTIC...
AUDUBON...DENISON...ALGONA...CORNING AND EMMETSBURG

IAZ028-039-050-062-075-085>086-096>097-302200-
APPANOOSE IA-BLACK HAWK IA-BREMER IA-DAVIS IA-
MAHASKA IA-MONROE IA-POWESHIEK IA-TAMA IA-WAPELLO IA-

TORNADO WATCH NUMBER 104 REMAINS VALID UNTIL 4 PM CST FOR THE
FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 9 COUNTIES

IN CENTRAL IOWA

POWESHIEK             TAMA

IN NORTHEAST IOWA

BLACK HAWK            BREMER

IN SOUTH CENTRAL IOWA

APPANOOSE             MAHASKA               MONROE

IN SOUTHEAST IOWA

DAVIS                 WAPELLO

THIS INCLUDES THE CITIES OF...GRINNELL...ALBIA...BLOOMFIELD...
WATERLOO...WAVERLY...OTTUMWA...OSKALOOSA...CENTERVILLE AND TAMA

IAZ006>007-016>017-024>027-035>038-046>049-058>061-071>074-082>084-
093>095-302000-
ADAIR IA-BOONE IA-BUTLER IA-CERRO GORDO IA-CLARKE IA-
DALLAS IA-DECATUR IA-FRANKLIN IA-GREENE IA-GRUNDY IA-
GUTHRIE IA-HAMILTON IA-HANCOCK IA-HARDIN IA-
HUMBOLDT IA-JASPER IA-LUCAS IA-MADISON IA-MARION IA-
MARSHALL IA-POLK IA-RINGGOLD IA-STORY IA-UNION IA-
WARREN IA-WAYNE IA-WEBSTER IA-WINNEBAGO IA-WORTH IA-
WRIGHT IA-

SEVERE THUNDERSTORM WATCH NUMBER 103 REMAINS VALID UNTIL 2 PM CST
FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 30 COUNTIES

IN CENTRAL IOWA

BOONE                 DALLAS                GRUNDY
HAMILTON              HARDIN                JASPER
MARSHALL              POLK                  STORY
WEBSTER

IN NORTH CENTRAL IOWA

BUTLER                CERRO GORDO           FRANKLIN
HANCOCK               HUMBOLDT              WINNEBAGO
WORTH                 WRIGHT

IN SOUTH CENTRAL IOWA

CLARKE                DECATUR               LUCAS
MADISON               MARION                RINGGOLD
UNION                 WARREN                WAYNE

IN SOUTHWEST IOWA

ADAIR

IN WEST CENTRAL IOWA

GREENE                GUTHRIE

THIS INCLUDES THE CITIES OF...EAGLE GROVE...NORTHWOOD...
HUMBOLDT...NEWTON...DES MOINES...MASON CITY...MOUNT AYR...
OSCEOLA...JEFFERSON...LAMONI...CHARITON...CRESTON...BOONE...
FORT DODGE...GARNER...IOWA FALLS...PARKERSBURG...FOREST CITY...
AMES...INDIANOLA...CORYDON...GRUNDY CENTER...MARSHALLTOWN...
KNOXVILLE...HAMPTON...WINTERSET...GREENFIELD...GUTHRIE CENTER...
ADEL AND WEBSTER CITY

MYERS
Local storm report, Mar 30, 12:54 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1254 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TORNADO          10 SE FORT DODGE        42.41N 94.04W
03/30/2005                   WEBSTER            IA   LAW ENFORCEMENT

            NEAR BRUSHY LAKE AT THE INTERSECTION OF D46 AND P73.

1230 PM     HAIL             4 SW DUNCOMBE           42.43N 94.06W
03/30/2005  1.00 INCH        WEBSTER            IA   TRAINED SPOTTER

            NEAR COALVILLE.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:38 AM CSTSevere Thunderstorm WarningDMXKossuth22 min
Mar 30, 4:24 AM CSTSevere Thunderstorm WarningDMXEmmet21 min
Mar 30, 9:21 AM CSTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
Mar 30, 10:00 AM CSTSevere Thunderstorm WarningDMXRinggold45 min
Mar 30, 10:58 AM CSTSevere Thunderstorm WarningDMXWayne47 min
Mar 30, 11:20 AM CSTSevere Thunderstorm WarningDMXPolk28 min
Mar 30, 11:24 AM CSTSevere Thunderstorm WarningDMXCalhoun36 min
Mar 30, 11:31 AM CSTSevere Thunderstorm WarningDMXDallas29 min
Mar 30, 12:06 PM CSTSevere Thunderstorm WarningDMXStory24 min
Mar 30, 12:13 PM CSTTornado WarningDMXWebster32 min
Mar 30, 12:43 PM CSTTornado WarningDMXHamilton, Webster32 min
Mar 30, 12:55 PM CSTTornado WarningDMXWright35 min
Mar 30, 1:21 PM CSTSevere Thunderstorm WarningDMXButler39 min
Mar 30, 1:33 PM CSTSevere Thunderstorm WarningDMXPoweshiek42 min
Mar 30, 1:43 PM CSTTornado WarningDMXCerro Gordo32 min
Mar 30, 1:46 PM CSTSevere Thunderstorm WarningDMXBremer44 min
Mar 30, 1:51 PM CSTTornado WarningDMXWorth39 min
Mar 30, 2:36 PM CSTSevere Thunderstorm WarningDMXJasper24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.